Connecticut, 2014Flood and Strong Wind in Connecticut, December 9, 2014
December 9, 2014 · NWS OKX · 4 events in 4 counties and zones
A coastal storm passed just south and east of the area causing strong winds and heavy rain with isolated flooding in portions of Southern Connecticut.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A coastal storm passed just south and east of the area causing strong winds and heavy rain with isolated flooding in portions of Southern Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 9, 7:33 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 9, 7:33 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
733 AM EST TUE DEC 9 2014
.SYNOPSIS...
A DEEPENING COASTAL LOW OFF THE MID ATLANTIC COAST THIS MORNING
WILL TRACK NORTH TODAY TO JUST SOUTH OF LONG ISLAND BY THIS
EVENING. THE LOW WILL THEN BECOME NEARLY STATIONARY THROUGH
WEDNESDAY...BEFORE LIFTING SLOWLY NORTH ACROSS NEW ENGLAND ON
THURSDAY. HIGH PRESSURE WILL BUILD IN SLOWLY FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST GENERALLY ON TRACK THIS MORNING. ONLY CHANGE IS TO PULL A
FEW COUNTIES OUT OF THE WINTER WEATHER ADVISORY WHERE TEMPERATURES
HAVE WARMED ABOVE FREEZING. HAVE REMOVED WESTERN
BERGEN...ROCKLAND...AND NORTHERN WESTCHESTER. A WINTER WEATHER
ADVISORY REMAINS UP PORTIONS OF THE FAR INTERIOR ZONES WHERE
TEMPERATURES REMAIN AT OR BELOW FREEZING.
OTHERWISE...A LARGE AREA OF MODERATE TO HEAVY RAIN EXTENDS FROM
WESTERN LI AND THE NYC METRO....ALL THE WAY SOUTH TO THE DELMARVA.
THIS WILL BE THE BEGINNING OF A PROLONGED PERIOD OF MODERATE TO
HEAVY RAINFALL WITH THE EMPHASIS BEING ON THIS MORNING INTO MID
AFTERNOON. MODELS REMAIN IN GOOD AGREEMENT WITH THE TRACK AND
INTENSITY...WITH SOME SUBTLE ISSUES IN THERMO PROFILES AND
RAINFALL AMOUNTS.
RESIDUAL COLD AIR ACROSS THE INTERIOR THIS MORNING WILL RESULT IN
A PERIOD OF FREEZING RAIN WITH MOST LOCATIONS FORECAST TO CHANGE
TO ALL RAIN BY MID MORNING. THERE HAVE ALREADY BEEN SEVERAL
REPORTS OF ICING AND ACCIDENTS ACROSS THE REGION. THE POTENTIAL
EXISTS FOR UP TO A TENTH OF AN INCH OF ICE ACCRETION IN THE
ADVISORY AREA.
RAINFALL AMOUNTS STILL LOOK TO BE ON THE ORDER OF 2 TO 3 INCHES
WITH ISOLATED HIGHER AMOUNTS UP TO 4 INCHES. THESE AMOUNTS WERE
ALSO PRECEDED BY 1 TO 2 INCHES A FEW DAYS AGO. A FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA...PRIMARILY FOR
URBAN/POOR DRAINAGE FLOODING. HOWEVER...FFG GUIDANCE IS LOW ACROSS
NE NJ AND SOME SMALL RIVERS AND STREAMS COULD COME OUT OF THEIR
BANKS.
AS FOR WINDS...STILL LOOKING AT BOUNDARY LAYER WINDS ALONG THE
COAST APPROACHING 50 KT. THE FORECAST UNCERTAINTY ALWAYS RESIDES
IN THE STABILITY OF THIS LAYER AND HOW MUCH DOWNWARD MOMENTUM CAN
BE TRANSPORTED DOWN TO THE SURFACE. AN ISOLATED 50 KT/58 MPH IS
NOT OUT OF THE QUESTION...BUT WIND ADVISORY WINDS ARE MORE LIKELY
WITH GUSTS OF 45 TO 50 MPH. THE MOST LIKELY TIME IS FROM LATE
MORNING INTO EARLY THIS AFTERNOON.
TEMPS WILL GRADUALLY WARM FROM HERE ON OUT WITH HIGHS FORECAST TO
RANGE FROM AROUND 40 IN THE INTERIOR...TO NEAR 50 ACROSS EASTERN
LI/SE CT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE STRONG COASTAL LOW BECOMES NEARLY STATIONARY AROUND LI THIS
EVENING INTO WED...WITH THE LOW BECOMING OCCLUDED AND STACKED ON
WED. THERE WILL LIKELY BE A PROLONGED PERIOD OF LIGHT TO
OCCASIONALLY MODERATE PCPN ON THE BACKSIDE OF THE LOW THROUGH THU.
THERMO PROFILES SUPPORT A TRANSITION OVER TO A SNOW OR A RAIN/SNOW
MIX IN THE INTERIOR TONIGHT WITH POSSIBILITY OF MINOR SNOW
ACCUMULATIONS ACROSS THE LOWER HUDSON VALLEY....SPECIFICALLY
WESTERN ORANGE COUNTY. BOUNDARY LAYER CONDITIONS LOOK WARM ENOUGH
ON WED FOR A TRANSITION BACK TO RAIN OR A MIX NORTH AND WEST OF
NYC. ELSEWHERE...IT LOOKS TO BE MAINLY RAIN WITH A TRANSITION TO
SNOW WED NIGHT. THE 00Z ECMWF IS A BIT COLDER WITH ITS THERMO
PROFILES...BUT ONCE AGAIN THIS APPEARS TO MORE OF BOUNDARY LAYER
ISSUE THAN ANYTHING. THERE IS ALWAYS A CAVEAT AND THAT IS BEING
UNDER THE UPPER LOW WITH ENHANCED LIFT AND VERTICAL COOLING. THIS
WILL HAVE TO BE WATCHED CLOSELY IN SUBSEQUENT MODEL CYCLES.
INSTABILITY SNOW/RAIN SHOWERS WILL LIKELY LINGER INTO THU WITH
AREA IN CLOSE PROXIMITY TO THE UPPER LOW.
STAYED BELOW MOS GUIDANCE BY A FEW DEGREES DURING THIS PERIOD WITH
THE ANOMALOUSLY STRONG UPPER LOW.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
UNSETTLED WEATHER COULD REMAIN INTO THE WEEKEND IF THE ECMWF SOLN
IS CORRECT. OTHERWISE...HIGH PRES BUILDS FROM THE WEST WILL DRY
AND SEASONABLE CONDS.LOW PRESSURE BECOMES VERTICALLY STACKED...AND
THEREFORE WILL MOVE SLOWLY NORTH INTO NEW ENGLAND AND SLOWLY
WEAKEN AS IT DOES SO. MODELS DIVERGE IN SOLUTION BEGINNING
THURSDAY NIGHT. THE GFS CONTINUES TO LIFT THE LOW INTO SOUTHERN
ONTARIO...WHILE THE ECMWF PUSHES IT SOUTHEAST INTO THE WESTERN
ATLANTIC. THE END RESULT IS SOMEWHAT THE SAME FOR SENSIBLE
WEATHER...HIGH PRESSURE BEGINS TO BUILD IN FOR FRIDAY...BUT DRY
CONDITIONS DO NOT RETURN UNTIL SATURDAY.
WITH THE LOW IN AND AROUND THE AREA THROUGH FRIDAY NIGHT...CHANCES
FOR PRECIPITATION WILL CONTINUE...ALTHOUGH DECREASE...THROUGH THE
PERIOD...BECOMING ONLY A SLIGHT CHANCE BY THURSDAY NIGHT. COLDER AIR
WILL WORK INTO THE REGION FOR SNOW TO MIX IN WITH THE RAIN INLAND ON
WEDNESDAY. A CHANGEOVER TO SNOW IS FORECAST EVEN ALONG THE COAST BY
LATE THU INTO FRI MORNING...AND THEN AGAIN FRI NIGHT. ACCUMULATION
ONLY EXPECTED ACROSS INLAND AREAS.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
LOW PRES OFF HATTERAS WILL TRACK NWD TODAY AND REACH A POINT JUST S
OF LONG ISLAND THIS EVE. THE LOW WILL THEN MEANDER IN THE REGION
THRU WED.
MDT TO HVY RAIN NOW FLOWING INTO THE REGION. THIS WILL EXPAND NEWD
INTO THE REGION TODAY AS THE LOW GETS CLOSER AND INTENSIFIES. MAINLY
IFR THRU THE TAF PERIOD.
ALL RAIN EXCEPT FOR KSWF WHERE THERE WILL BE A PERIOD OF FZRA THIS
MRNG. SOME SLEET MAY MIX IN THRU 14Z. THERE IS A LOW CHC THAT FZRA
LASTS THRU 18Z.
WINDS INTENSIFY THRU 18Z...THEN BEGIN TO DIMINISH THIS EVE. AS THIS
OCCURS...DIRECTION WILL BACK TO THE N. SOME VARIABILITY IS POSSIBLE
KISP AND KGON IF THE LOW TRACKS DIRECTLY OVER THE AREA.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: SOME VARIABILITY IN VSBY LIKELY BASED ON
INTENSITY OF RAIN. PEAK GUSTS TO 50KT POSSIBLE AFT 14Z.
KLGA FCSTER COMMENTS: SOME VARIABILITY IN VSBY LIKELY BASED ON
INTENSITY OF RAIN. PEAK GUSTS TO 50KT POSSIBLE AFT 14Z.
KEWR FCSTER COMMENTS: SOME VARIABILITY IN VSBY LIKELY BASED ON
INTENSITY OF RAIN. PEAK GUSTS TO 40KT POSSIBLE AFT 14Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: SOME VARIABILITY IN VSBY LIKELY BASED ON
INTENSITY OF RAIN.
KHPN FCSTER COMMENTS: SOME VARIABILITY IN VSBY LIKELY BASED ON
INTENSITY OF RAIN.
KISP FCSTER COMMENTS: SOME VARIABILITY IN VSBY LIKELY BASED ON
INTENSITY OF RAIN. PEAK GUSTS TO 50KT POSSIBLE AFT 14Z. POTENTIAL
FOR DENSE FG TO DEVELOP THIS EVE IF THE LOW TRACKS DIRECTLY OVER
THE AREA.
.OUTLOOK FOR 12Z WED THROUGH SAT...
.WED...IFR LIKELY. SNOW...MIXED WITH RAIN AT TIMES AT KSWF. SOME
ACCUMS POSSIBLE. MAINLY LIGHT RAIN ELSEWHERE. NW WINDS
15-20G25-35KT.
.THU...MVFR OR LOWER AT TIMES. RAIN AND/OR SNOW SHOWERS POSSIBLE.
.FRI AND SAT...VFR.
&&
.MARINE...
A RAPIDLY DEEPENING NOR'EASTER WILL BRING GALE CONDITIONS TO MOST OF
THE AREA WATERS...AND GUSTS TO AROUND STORM FORCE ON THE CENTRAL AND
EASTERN OCEAN WATERS TODAY. EXPECT SEAS ON THE OCEAN TO BUILD TO 10
TO 15 FT.
WINDS WILL SUBSIDE QUICKLY TONIGHT AS THE LOW PASSES ACROSS THE
WATERS...ONLY TO PICK UP BY WEDNESDAY AS THE LOW SLOWS DOWN OVER
SOUTHERN NEW ENGLAND.
LONG TERM...
STRONG PRESSURE GRADIENT REMAINS IN PLACE FOR WEDNESDAY NIGHT AND
MORE SO INTO THURSDAY. WINDS ACROSS THE OCEAN WATERS COULD SEE SOME
GUSTS TO 35 KT ON THURSDAY. WINDS WILL DIMINISH THURSDAY NIGHT INTO
FRIDAY AND SHOULD REMAIN BELOW 25 KT THROUGH THE WEEKEND. WAVES
REMAIN ABOVE 5 FT THROUGH FRIDAY AND COME DOWN BELOW 5 FT FRIDAY
NIGHT. WAVES REMAIN BELOW 5 FT THROUGH THE WEEKEND.
&&
.HYDROLOGY...
EXPECT RAINFALL AMOUNTS TO AVERAGE 2 TO 3 INCHES WITH LOCALIZED
HIGHER AMOUNTS. THESE AMOUNTS WERE ALSO PRECEDED BY 1 TO 2 INCHES
A FEW DAYS AGO. FLOOD WATCH CONTINUES...BUT THE PROBABILITY OF
RIVER FLOODING IS LOW.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING REMAINS IN PLACE FOR THE SHORES BORDERING
WESTERN LONG ISLAND SOUND FROM COASTAL NEW HAVEN COUNTY ACROSS
NORTHWEST SUFFOLK COUNTY AROUND THE TIMES OF HIGH TIDE ON TUESDAY 11
AM - 2 PM.
A COASTAL FLOOD WARNING REMAINS IN PLACE FOR THE SOUTH SHORE BAYS OF
NASSAU AND WESTERN SUFFOLK FOR THIS MORNING'S HIGH TIDE CYCLE BASED
ON EXPECTATION OF AROUND 2 1/2-3 FT SURGE THROUGH INCREASING NE
WINDS THROUGH TIME OF HIGH TIDE AND TIDAL PILING...WHICH WOULD
ECLIPSE MODERATE FLOODING BENCHMARKS.
A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR ALL OTHER COASTAL
LOCATIONS FOR TUESDAYS HIGH TIDE CYCLES.
PERSISTENT NE WINDS WILL BECOME MORE EASTERLY AND CONTINUE
INCREASING THIS MORNING AS THE FETCH OR THE TRAJECTORY OF EAST WINDS
INCREASES CAUSING TIDAL PILING ALONG THE COAST.
TIDAL DEPARTURES OF 1 TO 2 FEET ABOVE ASTRONOMICAL TIDES WILL
GRADUALLY INCREASE TO 2 TO AS MUCH AS 3 1/2 FEET DURING CAUSING
WIDESPREAD MINOR TO MODERATE TIDAL FLOODING ACROSS THE REGION.
WEATHER CONDITIONS WILL IMPROVE DURING TUESDAY NIGHT AS THE
NOR'EASTER MOVES AWAY FROM THE AREA. NO ADDITIONAL WARNINGS ARE
ANTICIPATED TUESDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR CTZ009>012.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
CTZ011-012.
WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
CTZ005>007.
COASTAL FLOOD WARNING FROM 11 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON FOR CTZ009-010.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-078>081-
176>179.
WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR NYZ071>075-
078>081-176>179.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
NYZ079-081.
WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NYZ067-
068.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ072-
074-075-178.
COASTAL FLOOD WARNING FROM 11 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON FOR NYZ071-073-078-176-177.
COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR NYZ080-
179.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-103>108.
WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR NJZ006.
WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ002.
COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NJZ006-
106-108.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-355.
STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ350-353.
&&
SYNOPSIS...DW
NEAR TERM...BC/DW
SHORT TERM...DW
LONG TERM...JP
AVIATION...JMC
MARINE...BC
HYDROLOGY...DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 9, 8:53 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
853 AM EST TUE DEC 9 2014
CTZ011-012-NYZ079-101400-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
853 AM EST TUE DEC 9 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-NYZ072-074-075-178-101400-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
853 AM EST TUE DEC 9 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ071-073-078-176-177-101400-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
853 AM EST TUE DEC 9 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ008-101400-
NORTHERN NEW LONDON-
853 AM EST TUE DEC 9 2014
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ106-108-101400-
EASTERN ESSEX-EASTERN UNION-
853 AM EST TUE DEC 9 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-355-101400-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
853 AM EST TUE DEC 9 2014
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-101400-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
853 AM EST TUE DEC 9 2014
...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006-007-NJZ002-NYZ067-068-101400-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-WESTERN PASSAIC-ORANGE-PUTNAM-
853 AM EST TUE DEC 9 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-NJZ004-103>105-107-NYZ069-070-101400-
NORTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
853 AM EST TUE DEC 9 2014
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-101400-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
853 AM EST TUE DEC 9 2014
...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-101400-
SOUTHEASTERN SUFFOLK-
853 AM EST TUE DEC 9 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Dec 9, 4:12 AM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EST TUE DEC 9 2014
CTZ008-091300-
NORTHERN NEW LONDON-
412 AM EST TUE DEC 9 2014
AS RAIN OVERSPREADS THE AREA THIS MORNING...THERE MAY BE POCKETS OF
FREEZING RAIN...ESPECIALLY IN SOME OF THE SHELTERED VALLEY
LOCATIONS WHERE TEMPERATURES ARE HOVERING VERY CLOSE TO FREEZING.
TEMPERATURES ARE FORECAST TO GRADUALLY WARM OVER THE NEXT FEW
HOURS WITH ALL RAIN EXPECTED BY 8 AM. MOTORISTS SHOULD TAKE IT
SLOW AND BE ALERT FOR ICY CONDITIONS...ESPECIALLY ON UNTREATED
ROADWAYS.
Strong Wind, Southern New London
- When
- December 9, 10:00 AM EST to 2:00 PM EST
- Where
- Southern New London forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
At Groton New London Airport, a sustained wind of 33 mph was measured at 11:28 am, and a gust of 42 mph was measured at 12:04 pm.
Strong Wind, Southern Fairfield
- When
- December 9, 12:00 PM EST to 3:00 PM EST
- Where
- Southern Fairfield forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
At Bridgeport Sikorsky Airport, a sustained wind of 32 mph was measured at 1:31 pm, and a gust of 47 mph was measured at 1:36 pm.
Strong Wind, Southern New Haven
- When
- December 9, 1:00 PM EST to 5:00 PM EST
- Where
- Southern New Haven forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
At New Haven Airport, a sustained wind of 36 mph was measured at 3:11 pm, and a gust of 49 mph was measured at 3:00 pm.
Flood, Fairfield
- When
- December 9, 3:14 PM EST to 3:44 PM EST
- Where
- Fairfield County, 1.1 mi NE of Bethel to 1.06 mi NE of Bethel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.379, -73.403
The intersection of Plumtress Rd. and Maple Ave. in Bethel was closed due to flooding.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 9 to 11, 2014$1.8 million · 16 events
- Winter Storm in New York, December 9 to 11, 2014$180,000 · 9 events
- Debris Flow and Flooding in Massachusetts, December 9 to 10, 2014$125,000 · 50 kt wind · 16 events
- Flooding and Strong Wind in New York, December 9, 2014$50,000 · 11 events
- Coastal Flood and Strong Wind in New Jersey, December 9, 2014$20,000 · 13 events
- Winter Storm and Winter Weather in New York, December 9 to 11, 201427 events
- Drought in Texas, December 9 to 31, 2014$20,000 · 4 events
- Winter Weather in Pennsylvania, December 9, 20148 events
- Winter Storm in New York, December 9 to 11, 20147 events
- Winter Storm and Heavy Snow in Maine, December 9 to 11, 20146 events
- Winter Weather in New Jersey, December 9, 20144 events
- Coastal Flood and Strong Wind in Delaware, December 9, 2014$10,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546483, 546481, 546482, 552688.